Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 20, 2017, 1:28 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 1:28 PM CDT (18:28 UTC)
- Expired
- Sep 20, 2017, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
932
WGCA52 TJSJ 201828
FFWSJU
PRC043-202130-
/O.NEW.TJSJ.FF.W.0075.170920T1828Z-170920T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
228 PM AST WED SEP 20 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Coamo Municipality in Puerto Rico...
* Until 530 PM AST
* At 224 PM AST, Excessive runoff from previous rainfall as well as
rainfall still occurring will continue to result in flash flooding
across Coamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move a higher level immediately.
&&
LAT...LON 1804 6636 1804 6642 1806 6643 1809 6643
1815 6642 1816 6643 1817 6637 1816 6632
1815 6631 1813 6632 1808 6626 1807 6626
1807 6628 1805 6631 1802 6633
$$
oms1 follow-up statement
210
WGCA52 TJSJ 202113
FFWSJU
PRC043-210030-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-170921T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
513 PM AST WED SEP 20 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Coamo Municipality in Puerto Rico...
* Until 830 PM AST
* At 511 PM AST, satellite imagery shows more heavy to torrential
rainfall developing across parts of Coama municipality, especially
northern areas. This will likely cause additional flash flooding
and for that reason the flash flood warning has been extended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1804 6636 1804 6642 1806 6643 1809 6643
1815 6642 1816 6643 1817 6637 1816 6632
1815 6631 1813 6632 1808 6626 1807 6626
1807 6628 1805 6631 1802 6633
$$
cdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 11:09 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 20, 11:09 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1209 PM AST Wed Sep 20 2017
.UPDATE...Major Hurricane Maria producing widespread and dangerous
flash flooding across Puerto Rico. Major flooding occurring along
the Rio Grande de Loiza, Rio Grande de Manati and La Plata basins.
Dangerous winds will continue through this evening across mainland
PR. The center of Maria should be exiting the north coast of
Puerto Rico shortly and the strongest hurricane storm force winds
should spread along the north central and northwest portions of
Puerto Rico through late this afternoon. Although, tropical storm
force winds could diminish this evening across the USVI and
portions of southeastern PR...outer bands of Maria with strong
thunderstorms will move across these areas. Currently, scattered
thunderstorms with frequent lighting are being observed along the
eastern coastal waters of the USVI.
&&
.AVIATION...Sustained Hurricane and tropical storm force winds
will continue for the next several hours across the PR and USVI
terminals...IFR/LIFR condtions expected to prevail for much of the
forecast period. Check with authorities for airport closures.
&&
.MARINE...Tropical storm force winds will likely continue across
the Caribbean waters through this afternoon and Hurricane force
winds across the Atlantic waters through late tonight. There is no
chance of a successful passage through this storm.
&&
.PREV DISCUSSION... /issued 721 AM AST Wed Sep 20 2017/
SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.
Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.
Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.
AVIATION...Sustained Hurricane Force winds will continue during
the next few hours with IFR/LIFR condtions. Check with
authorities for airport closures.
MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 82 76 83 76 / 100 100 80 20
STT 82 76 82 76 / 100 90 80 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
Flash Flood Watch through Friday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
Adjacent Islands.
Flash Flood Watch through Friday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern
Puerto Rico out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Flash Flood Watch through Friday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
DSHazardous weather outlook, Sep 20, 5:22 AM CDT, 8 hours 6 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 610 AM AST miercoles 20 de septiembre de 2017 AMZ710>745-PRZ001>013-201115- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto... AMZ715-725-VIZ001-002-201115- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto...
In the hours before
Local storm report, Sep 20, 8:15 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
915 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HURRICANE BARCELONETA 18.45N 66.54W
09/20/2017 MANATI PR NEWSPAPER
2 CELL TOWERS WERE BLOWN DOWN BY STRONG WINDS.
&&
TWASHINGLocal storm report, Sep 20, 8:18 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
918 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR NEWSPAPER
ELDUERO CONDOMINIUM AT HATO REY REPORTED SEVERAL WINDOWS
AND DOORS DAMAGE BY STRONG WINDS.
&&
TWASHINGLocal storm report, Sep 20, 8:41 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
941 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR NEWSPAPER
RESIDENTS OF CIUDADELA CONDOMINIUM IN SANTURCE REPORTED
SEVERAL BROKEN WINDOWS AND GLASS DOOR, AND SOME
STRUCTURAL DAMAGE.
&&
TWASHINGLocal storm report, Sep 20, 8:47 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
947 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR NEWSPAPER
HILLTOP CONDOMINIUM IN MIRAMAR REPORTED SEVERAL GLASS
WINDOWS BROKEN DUE TO STRONG WINDS ASSOCIATED TO MARIA.
&&
TWASHINGLocal storm report, Sep 20, 9:18 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1018 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR NEWSPAPER
FIRST FLOORS APARTMENTS FROM THE EL ALCAZAR PUBLIC
HOUSING GOT FLOODED DUE TO HEAVY RAIN
&&
TWASHINGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:37 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 2:54 AM CDT | Extreme Wind Warning | JSJ | 2 hr | |
| Sep 20, 3:15 AM CDT | Extreme Wind Warning | JSJ | 90 min | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 15 hr | |
| Sep 20, 3:47 AM CDT | Extreme Wind Warning | JSJ | 58 min | |
| Sep 20, 3:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:10 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 20, 4:12 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:38 AM CDT | Extreme Wind Warning | JSJ | 82 min | |
| Sep 20, 5:10 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 5:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 5:55 AM CDT | Extreme Wind Warning | JSJ | 65 min | |
| Sep 20, 5:56 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 6:30 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:40 AM CDT | Extreme Wind Warning | JSJ | 80 min | |
| Sep 20, 6:41 AM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Sep 20, 7:48 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 7:56 AM CDT | Extreme Wind Warning | JSJ | 64 min | |
| Sep 20, 8:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 9:07 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 9:29 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:30 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 10:35 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 11:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:48 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:53 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:01 PM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:51 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 4:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:38 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:41 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:47 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:55 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.